|Drug sensitivity after 2 years without any side effects
Nov 22, 2005
I was diagnosed positive 3 years ago and started taking Nevirapine(Viramune) + Lamivudine / zidovudine (combivar)after my platlett levels dropped even though my cd4 count was 800 and my viral load reasonably low. My viral load is undetectable now and my cd4s still up at 800 and i only ever had mild side effects like stomach upsets. Over the last month I have had itching without a full rash, almost constant low level headaches, loss of energy and am always tired. My sleep is broken even with sleeping tablets. I recently moved cities and jobs and thought it may be stress or even depression but the only thing getting me down is how i physically feel. I take great care of myself, don't use party drugs and gym all the time but can't muster the energy for that much lately either. Could I be developing a drug sensitivity after 2 years on the same combo and would a break or change in treatment maybe help?
You guys are the greatest by the way. We don't have many experts here in Brisbane, Australia. Thank you!
| Response from Dr. Henry
I assume you have standard lab monitoring with checks of your liver and bone marrow status. Low thyroid or testosterones levels can decrease energy and may merit checking for. Some patients have fatigue and ill-defined side effects from drugs like AZT and do better when switched to an alternative regimen so a discussion with your HIV doc in that matter is warranted. Finally, a formal mental health assessment can be useful as wel. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.